Patient :Hi I believe I have an allergic reaction to latex condoms I have had it before my primary doctor ran some tests and all the tests came out clear
I had told my doctor how I noticed I only get the reaction when I am sexually active and use condoms and I was told that its not an allergic reaction... so my doctor treated me and prescribed me antibiotics to take orally the firt time and then the second time I was given a shot.... both treatments I was curred in no time... but until recently I feel like im developing the same kind of rash as before and I want to know if maybe perhaps I can take medicine over the counter to save me a trip to the doctors
I can understand the confusion you and your Doctor has.
I have a feeling, if you say you have a reaction to latex/condom, it is there.
So in such a case, the rule is to stop the allergen (that causes allergy).
If there is reaction to condom you have to stop using them and of course anything that has latex. There will be no necessity of any medication at all.
If at all you need medicine you can certainly use OTC antihistamine.
Sometimes, the lubricant used for condom also can cause allergic reaction, hence you can try different brands and try for it. If a particular one suits, well and good.
Hope this helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.